MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the picc broke at the distal end of the hub.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information and notification if the device will be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The piccs were secured to the patients using a device called a securacath which is manufactured by interrad medical, inc.The catheters were initially sent to a securacath representative for a review.Once their investigation was completed the piccs were sent to medcomp (without the securacath devices that were used with the piccs).An unused sample was provided.Medcomp engineering department was asked to review the piccs.The first sample was pinched.The lumen collapsed which should have resulted in poor flow.It appears that there is a stress point where the lumen exits the securacath, and that any movement would put stress on the same point until potentially breaking.This in addition to being pinched probably resulted in the break due to fatigue.A picture pulled from the internet showed how the distance between the hub and securacath align with where the break was on the 2.6f picc.The second sample was not pinched but looks like it did bend long enough to fatigue and break where it exits the backside of the securacath.The lumen has an irregular break and cracks.In addition, it appears the lumen exiting the hub is elongated as if it was pulled on.The lumen was reduced in size (diameter) in all axes.It is impossible to determine with certainty that the securacath itself caused the failures.It could have been a result of active patients, poorly secured catheters, or a combination of them all.It is believed that the catheter failed for reasons other than design or manufacturing.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14242544
Report Number2518902-2022-00031
Device Sequence Number17365150
Product Code LJS
UDI-Device Identifier00884908146509
UDI-Public884908146509
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/16/2025
Device Model NumberMD17012600
Device Catalogue NumberMD17012600
Device Lot NumberMQAV360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECUACATH BY INERRAD MEDICAL INC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexFemale